Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Jul 20, 2012, 4:01 PM EDT for 6 counties in North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 20, 2012, 5:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 80 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581
WWUS82 KMHX 202001
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
401 PM EDT FRI JUL 20 2012
NCZ029-044-045-079>081-090>094-202100-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MAINLAND
HYDE-MARTIN-PAMLICO-PITT-WASHINGTON-
401 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...DUPLIN...
JONES...BEAUFORT...WASHINGTON...MAINLAND HYDE...LENOIR...PITT...
MARTIN AND GREENE COUNTIES THROUGH 500 PM EDT...
AT 400 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HONOLULU...OR ABOUT 9 MILES SOUTHEAST OF AYDEN...MOVING EAST AT 25
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CALICO...GREENVILLE...
SHELMERDINE...WILMAR...KINSTON... CHOCOWINITY...WASHINGTON...BUNYAN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3519 7817 3518 7784 3557 7783 3583 7735
3596 7738 3595 7704 3581 7688 3589 7673
3553 7649 3553 7662 3545 7660 3543 7658
3551 7659 3552 7648 3539 7643 3548 7699
3533 7661 3533 7637 3526 7646 3487 7816
TIME...MOT...LOC 2000Z 253DEG 20KT 3539 7728
$$
DAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:35 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 20, 3:35 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EDT FRI JUL 20 2012
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTH TONIGHT THEN STALL
NORTH OF THE AREA SATURDAY AND SUNDAY BEFORE DISSIPATING. ANOTHER
FRONT WILL APPROACH THE AREA FROM THE NORTH BY WEDNESDAY OF NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 320 PM...SFC FRONT AND UPR LVL TROF APPROACHING THE AREA
TONIGHT WILL PROVIDE THE FOCUS FOR SCT TO NMRS SHRA/TSRA THROUGH
AT LEAST MIDNIGHT. INTENSITY WILL DIMINISH WITH LOSS OF DAYTIME
HEATING. BOTH MET AMD MAV MOS GUID HAS LIKE POPS FOR THE ENTIRE
AREA. WILL HAVE LIKELY POPS EXCEPT CHC FOR CSTL MARINE AREA. EXPECT
PLENTY OF CLD COVER WITH MIN TEMPS LOW TO MID 70S WELL INLAND TO
THE UPPER 70S COASTAL SECTIONS. WITH HIGH PW VALUES NEAR 2 INCHES
COULD SEE SOME LOCALIZED FLOODING AND ISOLD SVR TSRA SPLY THRU
EARLY EVE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 320 PM...THE FRONT STALLS NEAR THE NC/VA BORDER ON SAT WITH
CONTD GOOD CHC TO LIKELY POPS ESPECIALLY NRN AREAS IN THE VICINITY
OF THE FRONT. PLENTY OF MOISTURE WILL CONT ACROSS ERN NC WITH A
MODERATE SW FLOW KEEPING PWATS SLIGHTLY OVER 2 INCHES. AN UPPER
UPR TROUGH WILL MOVE INTO THE AREA PROVIDING ADDITIONAL LVL
SUPPORT WITH UPR LVL DVRG AND WEAK H5 IMPL ENHANCING CONVECTION.
STRONG TSRA WILL AGAIN BE POSSIBLE DURG THE AFTN THROUGH EARLY EVE
HOURS. MAX TEMPS WILL BE A LTL COOLER ON SAT WITH PLENTY OF CLD
COVER AND TEMPS IN THE MID TO UPR 80S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 245 PM FRI...A FRONTAL BOUNDARY WILL BE STALLED NEAR THE
NC/VA BORDER AT THE START OF THE LONG TERM WITH AN UPPER LEVEL
TROUGH ACROSS THE MID ATLANTIC. WILL KEEP LIKELY POPS NRN PORTIONS
AND CHANCE S SAT EVENING AS CONVECTION EXPECTED TO BE ONGOING.
UPPER LEVEL DYNAMICS WEAKENS LATE SAT NIGHT AND SUN AS THE TROUGH
BEGINS TO LIFT NWD AND THE FRONTAL BOUNDARY GRADUALLY DISSIPATES
BUT STILL SIGNIFICANT MOISTURE REMAINS WITH PW'S BTWN 1.75-2" AND
INSTABILITY WITH LI'S AROUND -4 TO -5C LATE SAT NIGHT INCREASING
TO -6 TO -8C THROUGH PEAK HEATING SUN TO CONTINUE AT LEAST CHANCE
POP.
HIGH PRES OVER THE WRN ATLANTIC BUILDS INTO THE SERN STATES EARLY
NEXT WEEK WHILE UPPER LEVEL RIDGING MIGRATES EWD IN RESPONSE TO A AN
UPPER LOW PUSHING INTO THE PAC NW WHICH WILL BRING NWLY FLOW ALOFT
ACROSS THE MID ATLANTIC STATES. MORE TYPICAL DIURNALLY DRIVEN
CONVECTION EXPECTED MON AND TUE WITH BEST COVERAGE ALONG THE SEA
BREEZE BUT WILL HAVE TO WATCH FOR WEAK SHORTWAVES MOVING THROUGH THE
NW FLOW ALOFT PROVIDING FOR ADDITIONAL DYNAMICS TO TRIGGER
CONVECTION. TIMING AND PLACEMENT OF THESE FEATURES REMAINS UNCERTAIN
AND WILL GENERALLY KEEP HIGHS POPS DURING THE AFTERNOON/EVENING FOR
NOW.
ANOTHER FRONT WILL BE APPROACHING FROM THE NW EARLY WED. LATEST
MODELS PUSHING THE FRONT TO SOMEWHERE BETWEEN CAPE HATTERAS AND THE
CRYSTAL COAST BY MID DAY WED...ALTHOUGH I FORESEE MODELS VARYING
THIS LOCATION OVER THE NEXT SEVERAL DAYS. UPPER LEVEL SUPPORT WILL
NOT BE AS STRONG AS THIS WEEKEND'S SYSTEM SO WILL CONTINUE CHANCE
POPS WED AND THU AND SLIGHT CHANCE FRI FOR MAINLY DIURNAL
CONVECTION. AM DISCOUNTING THE GFS LATE IN THE WEEK AS IT DEVELOPS
AN ANONYMOUSLY STRONG LOW ALONG THE STALLED FRONT OVER THE NC/SC
PIEDMONT THU INTO FRI.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY/...
AS OF 330 PM...MAINLY VFR CONDS THRU PERIOD OUTSIDE OF SCT TO
NMRS CONVECTION. CONVECTION WILL WEAKEN WITH LOSS OF DAYTIME AFTER
00Z SAT BUT CONVECTION WILL LINGER THRU THE LATE EVE. EXPECT
ANOTHER ROUND OF CONVECTION ON SAT WITH THE POSSIBILITY OF LOWERED
CIGS/VSBYS.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 245 PM FRI....A FRONTAL BOUNDARY WILL STALL NEAR THE VA/NC
BORDER SAT NIGHT AND SUN BRINGING INCREASED CHANCES OF CONVECTION
THROUGH THE LATE WEEKEND. THE FRONT DISSIPATES BY EARLY NEXT WEEK
WITH RIDGING BUILDING BACK INTO THE AREA ALLOWING FOR A MORE TYPICAL
SUMMERTIME DIURNAL CONVECTIVE ACTIVITY. ANOTHER FRONT IS PROGGED TO
DROP INTO THE AREA WED WHICH MAY ADD ADDITIONAL SUPPORT FOR
CONVECTION. LATE NIGHT/EARLY MORNING PATCHY FOG WILL BE POSSIBLE
EACH MORNING.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 315 PM...SMALL CRAFT ADVISORIES CONTINUE FOR THE
SOUTHERN/CNTRAL COASTAL WATERS AND THE PAMLICO SOUND WITH A
PERSISTENT MODERATE TO STRONG SW FLOW THRU SAT AND SEAS 6-8 FT.
WINDS SHUD DMNSH BELOW SCA LVLS ACRS THE PAMLICO SOUND BY
MIDNIGHT AS THE FRONT APPROACHES THE AREA AND THE PRES GRAD
LESSENS SOME.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 245 PM FRI...A FRONT STALLED ALONG THE VA/NC BORDER SAT
NIGHT WILL DISSIPATE SUN. WINDS AROUND 15-20 KT SAT EVENING WILL
GRADUALLY DIMINISH TO AROUND 10-15 KT SUN/SUN NIGHT. SEAS WILL
START OUT AROUND 2-4 FT N OF OREGON INLET AND 4-7 FT S WILL
SUBSIDE TO 2-5 FT THROUGHOUT BY LATE SAT NIGHT AND CONTINUE INTO
EARLY MON. GRADIENT WILL TIGHTEN AGAIN LATE MONDAY AND TUE BTWN
TROUGH INLAND AND HIGH OFFSHORE. SW WINDS AND SEAS WILL AGAIN
INCREASE 15-25 KT AND 4-7FT...MAINLY SOUTH OF OREGON INLET. A COLD
FRONT IS CURRENTLY PROGGED TO MOVE INTO THE WATERS WED AND STALL
SOMEWHERE BETWEEN CAPE HATTERAS AND CAPE LOOKOUT BRINGING LIGHTER
WINDS AND LOWER SEAS...HOWEVER THIS IS SUBJECT TO CHANGE BETWEEN
NOW AND WED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR
AMZ152-154-156-158.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ135.
&&
SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...SK/CQD
AVIATION...JAC/SK
MARINE...JAC/SKHazardous weather outlook, Jul 20, 4:39 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 439 AM EDT FRI JUL 20 2012 NCZ029-044>047-079>081-090>094-210845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 439 AM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SLOW MOVING FRONT WILL LEAD TO WIDESPREAD HEAVY RAINFALL WITH POSSIBLE LOCALIZED FLOODING SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-210845- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 439 AM EDT FRI JUL 20 2012 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SLOW MOVING FRONT WILL LEAD TO WIDESPREAD HEAVY RAINFALL WITH POSSIBLE LOCALIZED FLOODING SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 12:26 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1226 PM EDT FRI JUL 20 2012
NCZ047-103-201730-
MAINLAND DARE-OUTER BANKS DARE-
1226 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE AND
MAINLAND DARE COUNTIES THROUGH 130 PM EDT...
AT 1226 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KITTY HAWK TO BUFFALO
CITY...OR ALONG A LINE EXTENDING FROM KILL DEVIL HILLS TO 13 MILES
WEST OF MANNS HARBOR...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...COLINGTON...KILL
DEVIL HILLS...MANNS HARBOR...NAGS HEAD...MANTEO...WHALEBONE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3579 7553 3580 7561 3584 7559 3580 7562
3582 7566 3587 7567 3592 7574 3577 7573
3574 7599 3587 7599 3594 7591 3594 7587
3595 7590 3598 7586 3591 7562 3600 7574
3604 7572 3608 7575 3611 7571
TIME...MOT...LOC 1626Z 256DEG 20KT 3608 7566 3581 7597
26Special weather statement, Jul 20, 2:01 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 PM EDT FRI JUL 20 2012
NCZ029-044-045-079-080-090-091-093-201900-
BEAUFORT-CRAVEN-DUPLIN-GREENE-LENOIR-MARTIN-PITT-WASHINGTON-
201 PM EDT FRI JUL 20 2012
...SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS
CRAVEN...DUPLIN...BEAUFORT...WASHINGTON...LENOIR...PITT...MARTIN AND
GREENE COUNTIES THROUGH 300 PM EDT...
AT 158 PM EDT...DOPPLER RADAR INDICATED HEAVY SHOWERS AND ISOLATED
STRONG THUNDERSTORMS OVER THE COASTAL PLAINS..MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SHELMERDINE...
BELGRADE...PACTOLUS...GRIMESLAND...CHOCOWINITY...WASHINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3519 7817 3520 7801 3516 7790 3518 7784
3559 7781 3575 7755 3594 7713 3593 7702
3586 7703 3590 7692 3581 7688 3585 7684
3589 7683 3554 7659 3545 7689 3548 7698
3545 7692 3507 7816 3510 7818
TIME...MOT...LOC 1758Z 259DEG 23KT 3552 7735
26/31Special weather statement, Jul 20, 2:46 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
246 PM EDT FRI JUL 20 2012
NCZ029-045>047-080-081-103-201945-
BEAUFORT-MAINLAND DARE-MAINLAND HYDE-MARTIN-OUTER BANKS
DARE-TYRRELL-WASHINGTON-
246 PM EDT FRI JUL 20 2012
...SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS
BEAUFORT...OUTER BANKS DARE...WASHINGTON...MAINLAND DARE...MAINLAND
HYDE...MARTIN AND TYRRELL COUNTIES THROUGH 345 PM EDT...
AT 245 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
COASTAL PLAINS...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CENTER OF DARE COUNTY
BOMBING RANGE...MANNS HARBOR...WANCHESE......MANTEO...WHALEBONE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3576 7560 3583 7558 3583 7569 3557 7577
3561 7588 3553 7593 3539 7648 3551 7657
3553 7648 3554 7659 3589 7683 3599 7642
3594 7636 3599 7605 3565 7603 3596 7596
3597 7580 3611 7571 3565 7547
TIME...MOT...LOC 1845Z 259DEG 24KT 3580 7594
31Special weather statement, Jul 20, 3:01 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 PM EDT FRI JUL 20 2012
NCZ029-044-045-079>081-090>093-202000-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MAINLAND
HYDE-MARTIN-PITT-WASHINGTON-
301 PM EDT FRI JUL 20 2012
...SHOWERS AND STRONG THUNDERSTORM WILL MOVE ACROSS
CRAVEN...DUPLIN...JONES...BEAUFORT...WASHINGTON...MAINLAND
HYDE...LENOIR...PITT...MARTIN AND GREENE COUNTIES THROUGH 400 PM
EDT...
AT 300 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COASTAL PLAINS...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREENVILLE...BELLS
FORK...HOUSE...SIMPSON...STATON...PACTOLUS...GRIMESLAND...OLD
FORD...SMITHWICK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3519 7817 3518 7784 3557 7783 3594 7716
3595 7705 3586 7703 3590 7692 3581 7688
3589 7682 3554 7657 3551 7659 3552 7659
3540 7647 3548 7698 3536 7669 3502 7816
3503 7816
TIME...MOT...LOC 1900Z 251DEG 20KT 3558 7741
31Special weather statement, Jul 20, 3:48 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 PM EDT FRI JUL 20 2012
NCZ029-045>047-080-081-103-202045-
BEAUFORT-MAINLAND DARE-MAINLAND HYDE-MARTIN-OUTER BANKS
DARE-TYRRELL-WASHINGTON-
348 PM EDT FRI JUL 20 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...OUTER BANKS
DARE...WASHINGTON...MAINLAND DARE...MAINLAND HYDE...MARTIN...TYRRELL
AND CURRITUCK COUNTIES THROUGH 445 PM EDT...
AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KILKENNY...OR ABOUT 16 MILES NORTHWEST OF ENGELHARD...MOVING EAST AT
25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GUM NECK...CENTER OF
DARE COUNTY BOMBING RANGE...STUMPY POINT...MANTEO...NAGS HEAD...LAKE
WORTH.
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3553 7546 3583 7572 3562 7573 3561 7588
3536 7606 3533 7641 3551 7659 3553 7648
3589 7682 3599 7605 3565 7603 3596 7596
3604 7572 3623 7580 3623 7577
TIME...MOT...LOC 1947Z 256DEG 21KT 3565 7615
DAGSpecial weather statement, Jul 20, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
401 PM EDT FRI JUL 20 2012
NCZ029-044-045-079>081-090>094-202100-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MAINLAND
HYDE-MARTIN-PAMLICO-PITT-WASHINGTON-
401 PM EDT FRI JUL 20 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...DUPLIN...
JONES...BEAUFORT...WASHINGTON...MAINLAND HYDE...LENOIR...PITT...
MARTIN AND GREENE COUNTIES THROUGH 500 PM EDT...
AT 400 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HONOLULU...OR ABOUT 9 MILES SOUTHEAST OF AYDEN...MOVING EAST AT 25
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CALICO...GREENVILLE...
SHELMERDINE...WILMAR...KINSTON... CHOCOWINITY...WASHINGTON...BUNYAN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3519 7817 3518 7784 3557 7783 3583 7735
3596 7738 3595 7704 3581 7688 3589 7673
3553 7649 3553 7662 3545 7660 3543 7658
3551 7659 3552 7648 3539 7643 3548 7699
3533 7661 3533 7637 3526 7646 3487 7816
TIME...MOT...LOC 2000Z 253DEG 20KT 3539 7728
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:03 AM EDT | Small Craft Advisory | MHX | 17 hr | |
| Jul 20, 12:23 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jul 20, 12:26 PM EDT | Special Weather Statement | MHX | Dare | 64 min |
| Jul 20, 1:16 PM EDT | Special Marine Warning | MHX | 59 min | |
| Jul 20, 2:01 PM EDT | Special Weather Statement | MHX | Beaufort, Greene, Lenoir, Martin, Pitt | 59 min |
| Jul 20, 2:32 PM EDT | Special Marine Warning | MHX | 58 min | |
| Jul 20, 2:46 PM EDT | Special Weather Statement | MHX | Dare, Tyrrell, Washington | 59 min |
| Jul 20, 3:01 PM EDT | Special Weather Statement | MHX | Beaufort, Greene, Lenoir, Martin, Pitt | 59 min |
| Jul 20, 3:48 PM EDT | Special Weather Statement | MHX | Hyde, Tyrrell, Washington | 57 min |
| Jul 20, 4:06 PM EDT | Special Marine Warning | MHX | 24 min | |
| Jul 20, 4:28 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jul 20, 4:45 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 60 min |
| Jul 20, 5:01 PM EDT | Special Weather Statement | MHX | Craven, Duplin, Jones, Onslow, Pamlico | 59 min |
| Jul 20, 5:28 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Jones, Pamlico | 47 min |
| Jul 20, 6:12 PM EDT | Special Weather Statement | MHX | Craven, Pamlico | 63 min |
| Jul 20, 6:37 PM EDT | Special Weather Statement | MHX | Jones | 38 min |
| Jul 20, 7:27 PM EDT | Special Weather Statement | MHX | Craven, Pamlico | 63 min |
| Jul 20, 7:55 PM EDT | Special Weather Statement | MHX | Duplin | 50 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.